MAUDE Adverse Event Report: CVRX, INC. BAROSTIM NEO2; CAROTID SINUS LEAD

CVRX, INC. BAROSTIM NEO2; CAROTID SINUS LEAD
Model Number 1036
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Paralysis (1997); Voice alteration (4906)
Date of Event 05/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A barostim system was implanted on (b)(6) 2025.Since implant, the patient experienced worsening vocal issues in the form of partial vocal paralysis and increased dyspnea on exertion (doe) and shortness of breath (sob).In the opinion of the physician, the root cause of the partial vocal paralysis was unknown but possibly related to nerve damage or vocal cord trauma during barostim implant as the onset was post-barostim implant.In the opinion of the physician, the doe and sob were not due to barostim as the patient had recently experienced covid.A barostim follow-up was scheduled for (b)(6) 2025.The patient was referred to physical therapy for their voice and vocal cords with the evaluation scheduled for (b)(6) 2025.
 
Additional Manufacturer Narrative
While analysis was unable to be performed as the device was not returned, per the opinion of the physician, the root cause of the event was possibly related to nerve damage or vocal cord trauma during barostim implant.The device history and sterilization record for this device serial number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Cvrx id# (b)(4).
 
Event or Problem Description
A barostim system was implanted on (b)(6) 2025.Since implant, the patient experienced worsening vocal issues in the form of partial vocal paralysis and increased dyspnea on exertion (doe) and shortness of breath (sob).In the opinion of the physician, the root cause of the partial vocal paralysis was unknown but possibly related to nerve damage or vocal cord trauma during barostim implant as the onset was post-barostim implant.In the opinion of the physician, the doe and sob were not due to barostim as the patient had recently experienced covid.A barostim follow-up was scheduled for (b)(6) 2025.The patient was referred to physical therapy for their voice and vocal cords, and physical therapy was scheduled to begin in mid-(b)(6).As of (b)(6) 2025, no change to the vocal issues had occurred.
 
Additional Manufacturer Narrative
Updated fields: b4, b5, g3, g6, h2, h11.Cvrx id# (b)(4).
 
Additional Manufacturer Narrative
Updated fields: b4, b5, g2, g6, h2, h11 cvrx id# (b)(4).
 
Event or Problem Description
A barostim system was implanted on (b)(6) 2025.Since implant, the patient experienced worsening vocal issues in the form of partial vocal paralysis and increased dyspnea on exertion (doe) and shortness of breath (sob).In the opinion of the physician, the root cause of the partial vocal paralysis was unknown but possibly related to nerve damage or vocal cord trauma during barostim implant as the onset was post-barostim implant.In the opinion of the physician, the doe and sob were not due to barostim as the patient had recently experienced covid.A barostim follow-up was scheduled for (b)(6) 2025.The patient was referred to physical therapy for their voice and vocal cords, and physical therapy was scheduled to begin in mid-(b)(6) 2025, no change to the vocal issues had occurred.As of (b)(6) 2026, the patient had started vocal physical therapy, and there was some improvement.It was planned to continue physical therapy.
 
Event or Problem Description
A barostim system was implanted on (b)(6) 2025.Since implant, the patient experienced worsening vocal issues in the form of partial vocal paralysis and increased dyspnea on exertion (doe) and shortness of breath (sob).In the opinion of the physician, the root cause of the partial vocal paralysis was unknown but possibly related to nerve damage or vocal cord trauma during barostim implant as the onset was post-barostim implant.In the opinion of the physician, the doe and sob were not due to barostim as the patient had recently experienced covid.A barostim follow-up was scheduled for (b)(6) 2025.The patient was referred to physical therapy for their voice and vocal cords, and physical therapy was scheduled to begin in mid-(b)(6).As of (b)(6)2025, no change to the vocal issues had occurred.As of (b)(6)2026, the patient had started vocal physical therapy, and there was some improvement.It was planned to continue physical therapy.As of (b)(6)2026, no additional intervention beyond physical therapy was planned.
 
Additional Manufacturer Narrative
Updated fields: b4, b5, g3, g6, h2, h11.Cvrx id# (b)(4).

Brand Name
BAROSTIM NEO2
Common Device Name
CAROTID SINUS LEAD
Manufacturer (Section D)
CVRX, INC.
9201 west broadway avenue
suite 650
minneapolis 55445
Manufacturer (Section G)
CVRX, INC.
9201 west broadway avenue
suite 650
minneapolis 55445
Manufacturer Contact
sarah hicks
9201 west broadway avenue
suite 650
minneapolis 55445
MDR Report Key23790210
Report Number3007972010-2025-00128
Device Sequence Number5712757
Product Code DSR
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P180050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/03/2026
Device Model Number1036
Device Catalogue Number100063-212
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer12/26/2025
03/10/2026
06/04/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date01/23/2026
04/06/2026
06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age63 YR
Patient SexFemale
Patient RaceWhite